I'm sorry to just use copy/paste but I think these blurbs may help address your concerns.
"Common (1% to 10% of users): Abnormal dreams, agitation, increased anxiety, nervousness, restlessness"
"Common (1% to 10% of users): Palpitations"
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
What you're experiencing is what we call the "roller coaster effect" where you start feeling better and then wham! you feel like you're back at square one. It's not uncommon and should subside as your metabolism adjusts to the medication. New or increased side effects may occur after dosage increases and you just doubled your dose very quickly.
If you're anxious to the point of panic attacks make sure your doctor knows. They may be able to prescribe a mild sedative to use temporarily until the Lexapro fully kicks in or reduce your dosage to give you more time to adjust.
I hope this will help you feel a little more confident that you're on the right track. Feel free to post again if you have more questions or concerns along the way, okay?